Puerto Rico, 2006Flash Flooding in Puerto Rico, April 29, 2006
April 29, 2006 · NWS SJU · 3 events in 2 counties and zones
3 flash flood, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 29, 6:23 AM AST, 8 hours 38 minutes earlier.
Area forecast discussion, Apr 29, 6:23 AM AST, 8 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
623 AM AST SAT APR 29 2006
.DISCUSSION...STILL EXPECT AN UNSETTLED WEATHER PATTERN LOCALLY FOR
THE NEXT FEW DAYS...AS MID TO UPPER LEVEL TROUGH CONTINUES TO DIG
SLOWLY SOUTHEAST INTO THE LOCAL REGION TODAY AND TONIGHT...AND THEN
LINGERS NEARBY THROUGH AT LEAST MONDAY. AT THE SAME TIME...A COLD
FRONTAL BOUNDARY LOCATED OVER THE SOUTHERN BAHAMAS WILL CONTINUE
TO SWING EAST SOUTHEAST TOWARD THE LOCAL AREA TODAY AND TONIGHT...
AND THEN BECOME NEARLY STATIONARY ACROSS HISPANIOLA ON SUNDAY.
HOWEVER...A WEAK SHEAR LINE IS EXPECTED TO BE NEAR THE LOCAL
ISLANDS SUNDAY THROUGH MONDAY. THUS...EXPECT THAT THE
AFOREMENTIONED MID TO UPPER LEVEL TROUGH...ASSOCIATED JET DYNAMICS
AND INSTABILITY AND THE SHEAR LINE...WILL INTERACT WITH WHAT
SHOULD GENERALLY BE SUFFICIENT MOISTURE AND LOCAL EFFECTS...THIS
AFTERNOON THROUGH AT LEAST MONDAY AFTERNOON...TO PRODUCE PERIODS
OF CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO
SCATTERED THUNDERSTORMS.
GIVEN THE FORECAST PARAMETERS AND PAST HISTORY WITH THESE TYPE
EVENTS...STILL FORESEE THE DEVELOPMENT OF AREAS OF HEAVY RAIN AND
SOME URBAN AND SMALL STREAM FLOODING EACH DAY...WITH THE
POTENTIAL FOR SOME LOCALIZED LARGER SCALE FLASH OR RIVER FLOODING
TO DEVELOP.
&&
.MARINE...OUTSIDE OF ANY CONVECTION...STILL EXPECT FAIRLY
TRANQUIL CONDITIONS ACROSS THE LOCAL WATERS THROUGH LATE AFTERNOON
SUNDAY...WITH WINDS OF 15 KNOTS OR LESS AND SEAS OF 4 FEET OR LESS.
BY SUNDAY EVENING...LARGE NORTH NORTHWEST SWELLS WILL BEGIN TO
AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES AND SHOULD
RESULT IN A QUICK DETERIORATION OF THE SEA CONDITIONS. THESE
SWELLS ARE EXPECTED TO CONTINUE THROUGH MUCH OF TUESDAY. IF WAVE
WATCH GUIDANCE IS REASONABLY CLOSE...A HIGH SURF ADVISORY WILL
PROBABLY BE NECESSARY FOR THE NORTHWEST THROUGH NORTHEAST COASTS
OF MOST OF THE LOCAL ISLANDS...BEGINNING LATE SUNDAY NIGHT OR
EARLY MONDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 75 86 75 / 70 70 50 50
STT 86 76 86 76 / 40 40 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
BCS
Hazardous weather outlook, Apr 29, 6:00 AM AST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SAT APR 29 2006
PRZ001>013-AMZ710>750-301000-
600 AM AST SAT APR 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...AN APPROACHING UPPER LEVEL TROUGH...DIURNAL
HEATING AND AVAILABLE MOISTURE...WILL ALL COMBINE TO AID IN THE
FORMATION OF AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY
OVER THE INTERIOR AND THE NORTHERN SECTIONS OF PUERTO RICO. SOME OF
THESE SHOWERS AND THUNDERSTORMS WILL HAVE HEAVY RAIN WHICH MAY
RESULT IN LOCALIZED URBAN AND SMALL STREAM FLOODING. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...HEAVY RAIN RESULTING IN LOCALIZED URBAN
AND SMALL STREAM FLOODING WILL BE A CONCERN THROUGH MONDAY. NO OTHER
HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
VIZ001-002-AMZ710>730-301000-
600 AM AST SAT APR 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...AN APPROACHING UPPER LEVEL TROUGH...DIURNAL
HEATING AND AVAILABLE MOISTURE...WILL ALL COMBINE TO AID IN THE
FORMATION OF AFTERNOON SHOWERS. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...HEAVY RAIN RESULTING IN LOCALIZED URBAN
AND SMALL STREAM FLOODING WILL BE A CONCERN THROUGH MONDAY. NO OTHER
HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML
SR
Flash Flood, Southeast
- When
- April 29, 3:01 PM AST to 6:00 PM AST
- Where
- Southeast County, Salinas
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
Small river went out of its banks flooding nearby homes near Jose Padin school at Barrio Sabana Hoyos. Small stream destroyed a temporary bridge along road 1.
Flash Flood, Central Interior
- When
- April 29, 4:03 PM AST to 6:00 PM AST
- Where
- Central Interior County, Coamo
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
A flooded home was reported.
Flash Flood, Central Interior
- When
- April 29, 4:25 PM AST to 6:00 PM AST
- Where
- Central Interior County, Villalba
- Reported by
- EMERGENCY MANAGER
Road 151, ramal 561, at the Sierrita sector was reported flooded
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Mississippi, April 29, 20061 death · $3.6 million · 50 kt wind · 12 events
- Tornadoes and Damaging Winds in Texas, April 29, 20064 injured · $445,000 · F2 · 9 events
- Flash Flooding in Arkansas, April 29, 2006$2.0 million · 2 events
- Tornado and Hail in Texas, April 29, 2006$1.1 million · F0 · 6 events
- Flash Flood in Louisiana, April 29, 2006$80,000 · 1 event
- Damaging Winds in Mississippi, April 29, 2006$50,000 · 50 kt wind · 7 events
- Damaging Wind in Texas, April 29, 2006$50,000 · 50 kt wind · 1 event
- Tornado in Louisiana, April 29, 2006$50,000 · F0 · 1 event
- Tornado in Texas, April 29, 2006$28,000 · F0 · 1 event
- Debris Flows and Heavy Rain in Puerto Rico, April 29, 2006$20,000 · 4 events
- Tornado in Texas, April 29, 2006$20,000 · F0 · 1 event
- Damaging Wind in Texas, April 29, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504235, 5503637, 5503636.